Aa
Aa
A
A
A
Close
Avatar universal

Hydrocodone Use

I had back surgery and have been taking hydrocodone for about 4 weeks.  Before that I had bee taking it for back pain for about two months.  I only take up to 4 5-500 tabs a day as needed.  I have woke up twice in the middle of the night to go to the bathroom and have felt very weird.  It was like I was still sleeping or half asleep and when I went back to bed, when I closed my eyes all I could see was very strange things.  It was like Monty Python multiplied a thousand times and then on steroids.  I eventually fall back to sleep and wake up in the morning feeling normal.  Is this a side effect of the drug?  I am totally paranoid about becoming dependent.  I appreciate any input on this question,
3 Responses
Sort by: Helpful Oldest Newest
401095 tn?1351391770
I would be extremely paranoid if i were u and would get off asap..as soon as u can
Helpful - 0
452063 tn?1324074916
I used to have that happen to me on them. Actually it was one of the things I hated before I got addicted. Just as I was falling asleep all kinds of crazy images would run through my head. It was like being stuck in a sleep/not sleep mode or something. I think they were mild hallucinations which is a side effect of hydros. It never happened during wds. They start within 24 hrs after your last dose and usual symptoms would be diarhea, restless legs, sleeplessness, upset stomach...like the flu. I would cut back if you can. These will not be effective for long term pain relief and will result in addiction if you keep using too long. Good luck. Corey
Helpful - 0
Avatar universal
Hydrocodone can be very addictive, so use with caution.  I can't say what you are experiencing has anything to do with hydrocodones, I hear steroids can have some crazy effects on people too.  You have to go about 48 hours or more to start having withdrawals from hydrocodone more than likely though.  But you should stop taking them as soon as you can, the withdrawals will be worse the longer you wait.  Right now they would not be too bad for you, I don't think.  Not after a couple months use of low doses.  But unless you have gone a couple days without the hydrocodone, I would guess your unusual experience is from the result of something else.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.